Thyroid Disorders Community
High/lethal dosage
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

High/lethal dosage

I have been having no lucky in the past year absorbing my thyroid (synthroid) medication.   They now want me to go up on my dosage from 900mcg's to 1,800mcg's, and I heard that is a very lethal amount.   My TSH level is over 100 and my T4 level is .3 I think.  What about other thyroid medications like Armour or cytomel?   Need your opinion!

Thanks
Related Discussions
4 Comments Post a Comment
Blank
213044_tn?1236531060
What is a little more of your medical history?

Have they tried drugs other than Synthroid?
Have you been on 900mcg for a year?

What is the theory on lack of absorbtion in your case?

Your T4 is low, but not critically low, and they want to double your dose? From 900 to 1,800mcg? That's extreme.

300mcg is the strongest dose recommended.

I realize that with a TSH of over 100 you are in a bad way, and don't have months to dither around with this, but...

Second opinion.
Third opinion.
Find the problem.

I wonder if they could give you hormones itervenously for a couple of weeks while they try to figure out the situation.

Levothyroxine can be administered by IV.
Just a thought.
Blank
263988_tn?1281957896
Has your doctor looked into a secondary cause for your hypothyroidism such as hypopituitarism?


Blank
393685_tn?1325870933
I see no reason why you would not consider a med change. I don't believe the Synthroid may be right if you are on such a high doseage. It would be best to post your T3 and T4 number to really get a good look at it. ....but over a100 TSH and a dosage as I high as this. I would have no problem demanding a different thyroid medication like Armour. (and I did exactly that a while back) I am now doing well on my Armour medication.

Your cholestrol must be sky high.
Blank
Avatar_f_tn
I have been having synthroid increased for the past year.   They do not know why the malapsorption, but have done testing on all of that without any luck.  They sent me to a big University Hospital for a second or third opinion and I was suppose to have medication changed and recommended labs done and it is one month later and NO ONE here returns my calls.

They (one doctor) put me on Armour for 2 days and then I seen an endocrinologist who took me off and said Armour was poisonous to use?????

The doctors here put me on IV synthroid 200mcg's once a week.   I have insurance that I have to meet a medicaid spend-down before they will pay and so I only get the IV's 2 times per month, so who knows if that helps.   The University Hospital didn't think I should continue it.   I have not even talked to my doctor since i have been back and that is over a month now.   Supposedly, he has been out of town.   No one has seen report and here I am.

My latest pain is groin and back and it is bad.   They say the pain I have is from my thyroid?  

I really am not sure on the T4 level.   It was getting worse at one point and no mention of T3.   Now today I get a bill from this University Hospital with all these lab charges on them and they didn't do any of it.   I drove 5 hours down there and they looked over doctors information and the questionaire that I submitted and mentioned maybe Armour or Cytomel and they would rush the transcript up here.   I am being led around in circles.

Now, I am refusing to take this high dose of synthroid until I speak with a doctor.   Everyone is behind me on this, but it looks like I am being uncooperative.   I am just sick of being sick.   I can't even walk very far without pain and stuff.   I feel useless and hopeless at his point.

About 2 years ago I was on a 300 mcg dose for a few months and then all of a sudden everything went hay wire.  

My dad was told 40 years ago that Armour was all he should EVER take and that his children will probably have thyroid problems and they should be on Armour.   Most doctors think it is an outdated medication, but my gosh it worked for him for all those years.   My grandmother died when theywere removing her thyroid, so this is a serious condition in my family.  

I am just lost about what to do.   It cost me over $400 to go to this University Hospital and I have been struggling financially all month due to it.  

Thanks for your post!

Barb
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI